Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 182, NWS Shreveport, LA

April 3, 2008Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2008, 7:26 PM CDT for Red River County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2008, 7:26 PM CDT (00:26 UTC)
Expired
Apr 3, 2008, 8:15 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Red River County, TX

The radar

The Shreveport radar (KSHV), 177 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:35 PM CDTHAIL 0.752 E Deport, TXHAIL REPORTED ON THE EXTREME EAST SIDE OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 5:54 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1498 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1498 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 040027
SVRSHV
TXC387-040115-
/O.NEW.KSHV.SV.W.0182.080404T0026Z-080404T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT THU APR 3 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CLARKSVILLE...

* UNTIL 815 PM CDT

* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES WEST OF BOGATA...OR ABOUT 13 MILES NORTHWEST OF HAGANSPORT...
  AND MOVING NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF BOGATA BY 730 PM CDT...
  BAGWELL BY 740 PM CDT...
  CLARKSVILLE BY 745 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3386 9496 3382 9495 3375 9486 3375 9479
      3372 9475 3360 9475 3338 9519 3339 9531
      3379 9533 3392 9512
TIME...MOT...LOC 0026Z 237DEG 45KT 3350 9536

$$

18
2 follow-up statements
000 
WWUS54 KSHV 040046
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CDT THU APR 3 2008

TXC387-040115-
/O.CON.KSHV.SV.W.0182.000000T0000Z-080404T0115Z/
RED RIVER TX-
744 PM CDT THU APR 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR RED RIVER COUNTY...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CLARKSVILLE...MOVING NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES NORTHWEST OF ANNONA BY 750 PM CDT...
  BRYARLY AND 7 MILES NORTHWEST OF ENGLISH BY 755 PM CDT...

HAIL UP TO .75 INCHES IN DIAMETER HAS BEEN REPORTED NEAR BOGATA WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3386 9496 3382 9495 3375 9486 3375 9479
      3372 9475 3360 9475 3338 9519 3339 9531
      3379 9533 3392 9512
TIME...MOT...LOC 0044Z 237DEG 52KT 3364 9507

$$

18
000 
WWUS54 KSHV 040115
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT THU APR 3 2008

TXC387-040124-
/O.EXP.KSHV.SV.W.0182.000000T0000Z-080404T0115Z/
RED RIVER TX-
814 PM CDT THU APR 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR RED RIVER COUNTY EXPIRES AT
815 PM CDT...

A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR MUCH OF THIS AREA 
UNTIL 845 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY 
MORNING FOR SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

LAT...LON 3386 9496 3382 9495 3375 9486 3375 9479
      3372 9475 3360 9475 3338 9519 3339 9531
      3379 9533 3392 9512
TIME...MOT...LOC 0114Z 237DEG 52KT 3387 9463

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:08 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 3, 6:08 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CDT THU APR 3 2008

.DISCUSSION...
UPDATE ALREADY SENT TO ACCOUNT FOR TOR WATCH #156 FOR PORTIONS OF
NE TX...SE OK AND SW AR COUNTIES UNTIL MIDNIGHT. STORMS ACROSS N TX
AND S OK ATTM HAVE REMAINED SLIGHTLY ELEVATED PRODUCING MAINLY LARGE
HAIL. THIS COULD CHANGE AS WE TRANSITION INTO THE EVENING HOURS AS
STORMS WILL LIKELY BECOME MORE LINEAR WITH A DAMAGING WIND/ISOLATED
TORNADO THREAT BUT ATTM...IT APPEARS THROUGH THE EVENING...MAIN THREAT
WILL BE LARGE HAIL. HAVE ALSO BUMPED UP POPS SLIGHTLY WITH THE
WATCH. NO OTHER CHANGES ATTM...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  68  48  73 /  40 100  20   0
MLU  63  72  51  70 /  20 100  30   0
DEQ  56  63  40  71 /  80  70  10   0
TXK  58  63  45  71 /  80  70  10   0
ELD  62  65  45  71 /  40 100  20   0
TYR  62  67  45  72 /  80  70  10   0
GGG  63  66  46  71 /  80  70  10   0
LFK  65  71  51  76 /  40  70  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

     FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES:
     HOWARD...LITTLE RIVER...AND SEVIER.

LA...LAKE WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...FLASH FLOOD WATCH UNTIL 4 AM FRIDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

     LAKE WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     AND MCCURTAIN.

TX...LAKE WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED RIVER...
     RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

13
Hazardous weather outlook, Apr 3, 12:11 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1211 PM CDT THU APR 3 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1211 PM CDT THU APR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...NORTH OF
A MINEOLA TEXAS TO MAGNOLIA ARKANSAS LINE. SOUTH OF THIS AREA...
BUT NORTH OF A LINE FROM LUFKIN TEXAS...TO MONROE LOUISIANA...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.

THE PRIMARY SEVERE WEATHER RISK WILL BE HAIL GREATER THAN AN INCH IN
DIAMETER. ISOLATED TORNADOES...AND DAMAGING WINDS IN EXCESS OF 60
MILES AN HOUR ARE ALSO POSSIBLE TONIGHT. HEAVY RAINFALL PRODUCING
THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND FRIDAY MORNING...MAINLY
ACROSS THE NORTH HALF OF THE FOUR STATE AREA.

A LAYER OF WARM AIR...A FEW THOUSAND FEET ABOVE THE SURFACE...SHOULD
PROHIBIT THUNDERSTORMS FROM DEVELOPING DURING THE AFTERNOON.
HOWEVER...AS A STRONG UPPER LEVEL IMPULSE APPROACHES THE AREA
TONIGHT...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVERNIGHT.
THE THUNDERSTORMS WILL BEGIN OVER NORTHEAST TEXAS...AND SOUTHEAST
OKLAHOMA TONIGHT...AND MOVE SOUTHEAST...INTO SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA...LATE TONIGHT AND FRIDAY MORNING. SOME OF THESE
STORMS MAY QUICKLY BECOME SEVERE.

THE THUNDERSTORMS ARE EXPECTED TO FORM INTO A SQUALL LINE LATE
TONIGHT AND FRIDAY MORNING...WHICH WILL MOVE ACROSS THE FOUR STATE
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SEVERE WEATHER MAY BE ONGOING FRIDAY AS THE SQUALL LINE CONTINUES
TO MOVE ACROSS THE REGION. THE SHOWERS AND THUNDERSTORMS SHOULD
GRADUALLY END FROM THE WEST FRIDAY AFTERNOON...AS A COLD FRONT MOVES
EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT...AND FRIDAY MORNING.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:59 PM CDTSevere Thunderstorm WarningSHVBowie, Red River46 min
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningSHVBowie, Red River64 min
Apr 3, 8:53 PM CDTTornado WarningSHVBowie, Red River29 min
Apr 3, 9:42 PM CDTSevere Thunderstorm WarningSHVBowie, Red River63 min
Apr 3, 9:55 PM CDTTornado WarningSHVBowie, Red River35 min
Apr 4, 1:24 AM CDTSevere Thunderstorm WarningSHVRed River66 min
Apr 4, 4:16 AM CDTSevere Thunderstorm WarningSHVBowie44 min
Apr 4, 4:44 AM CDTFlash Flood WatchSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more16 hr
Apr 4, 5:35 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris40 min
Apr 4, 5:53 AM CDTFlash Flood WarningSHVRed River6 hr
Apr 4, 7:24 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk51 min
Apr 4, 8:07 AM CDTFlash Flood WarningSHVNacogdoches, Panola, Rusk, Shelby3 hr
Apr 4, 10:17 AM CDTRiver Flood WarningSHVBowie, Red River22 hr
Apr 4, 11:10 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, Sabine, San Augustine, Shelby6 hr
Apr 4, 6:17 PM CDTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby5 days

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.